Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Bumps on forearms, inner thighs, itchiness. On topical creams, selsum lotion. Tinea infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
I AM A BLACK MALE, I HAVE SOME BUMPS ALL OF A SUDDEN APPEAR ON MY FORARMS/INNER THIGH (NOT GROIN). THEY ARE VERY ITCHY, AT FIRST I THOUGHT THEY WERE SMALL BITES FROM LIKE ANTS OR SOME SORT OF SMALL INSECTS. I WENT TO THE DR AND THEY GAVE ME SOME TOPICAL CREAM AND SELSUM LOTION AND A TOPICAL SOAP. THE DR SAID THAT THE ONES ON INNER THIGH LOOKS LIKE TINEA (RING WORM) BUT THE ONES ON MY FOREARMS ARE SIMILAR TO THOSE ALSO. I JUST WANT THESE GONE! PLEASE HELP ME.
Posted Mon, 16 Apr 2012 in Skin Rash
 
 
Answered by Dr. Radhika 1 hour later
Hi,
Thanks for the query.

You have provided me with good information.

You have rashes on your forearm, inner thigh which are itchy. You have taken medication for the rashes and it has not yet reduced.

There are many causes for rashes which include
•     Contact dermatitis
•     Viral/Bacterial/Fungal infection
•     Scabies
•     Eczema

I have seen the pictures that you have uploaded. Your rashes looks most probably like scabies or contact Dermatitis. If you have changed any soap, detergents or cream, then it is possible that the rash is resulting from that change.
Scabies is very contagious and spreads rapidly in crowded areas such as hospitals, nursing homes, child care facilities, prisons, and other locations where people spend extended periods of time in close contact with one another.

I would suggest the following
•     Use cotton clothing
•     Apply calamine lotion over the area.
•     Wash all clothing, bedding, and towels used by the infested person in the past 72 hours in hot water, and dry these items in a hot dryer.
•     Vacuum all carpets, rugs, and furniture, and discard the vacuum bags.
•     Put anything that cannot be laundered into plastic bags for at least 72 hours.
•     If the itching is particularly troublesome, you can tablet cetrizine 10 mg once daily 30 minutes before meals in the morning.
•     At night, you can take tablet Benadryl 25 mg at night. This would make you sleepy, so please do not drive or handle any machinery after you take this drug.

In case, it is due to scabies you need to take medication for the same. The treatment involves application of permethrin solution all over the body. However, permethrin is a prescription drug which can be obtained only after you consult your dermatologist.
You will need to get it examined by a Dermatologist so that the exact diagnosis can be made and proper treatment can be started.

I hope I have answered your query. Please accept my answer if you have no further queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Bumps on forearms, inner thighs, itchiness. On topical creams, selsum lotion. Tinea infection? 44 hours later
How could it be scabies? I have had this problem for about a month now and my wife and kids do not have any of the symptoms I have. How would I have encountered this since I am not in close quarters of any daycares, funeral homes of any sort? Please advise.
 
 
Answered by Dr. Radhika 1 hour later
Hi,
Thanks for the follow up.

In the given scenario, it is unlikely that you have scabies.

But there is a possibility of contact dermatitis or a bacterial infection. You can apply over the counter Resolve-Plus 1.0 cream over the area and see the difference.

If the lesion does not resolve within a week, I would suggest you see a dermatologist who can examine you and prescribe appropriate therapy.

I hope I have answered your query. Please accept my answer in case you have no follow up queries.



Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor